Pharmacy Services Alerts
Balguti Kesaria Ayurvedic Medicine – Contains High Levels of Lead
Aug 25, 2017 1:55 PM
**Due to an update in May 2019 to the FDA.gov website, provided links may not appropriately redirect. Please visit www.fda.gov/drugs/drug-safety-and-availability to see the most recent FDA Medication Safety Alerts and Safety Communications or to search for specific alerts or communications.**
The FDA is warning of high levels of lead in the supplement, Balguti Kesaria Ayurvedic. Balguti Kesaria is used in infants and children to treat cough and cold, rickets, teething, and worms among other ailments. Lead exposure can cause serious damage including kidney, central nervous system, and immune system dysfunction. Chronic exposure in children can cause cognitive impairment such as decreased IQ and behavioral difficulties. The FDA was first notified of the risk of lead exposure with Balguti Kesaria by the North Carolina Division of Public Health after testing revealed that the product had high levels of lead. The Michigan Department of Health and Human Services also notified the FDA of this risk after 2 children given Balguti Kesaria tested with high levels of lead. The FDA also received a report of high lead levels and developmental delays in a child given Balguti Kesavia.
This product is manufactured by various companies, including Kesari Ayurvedic Pharmacy located in India. It may be purchased online or brought to the United States from foreign countries. The FDA recommends that anyone taking Balguti Kesaria stop using the product immediately and contact their healthcare provider.
- MedWatch Safety Alert – August 4, 2017
- FDA News Release – August 4, 2017
- Michigan State News Release – August 3, 2017